MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a - common name: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - product code: gbo, lje.G4 - pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter leaked.An unknown patient had a nephrostomy drainage procedure completed without incident in radiology and was returned to the ward.The staff noticed leakage at the hub and tube connection of the device.The device was adjusted and fixed while in the patient and was left in situ as planned.The patient was discharged the same day.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 16nov2023.It was reported that when the leak was noticed, the leaking area was disconnected, and the frayed end of the tube was cut.The tube was then reconnected; however, leakage occurred the day after nephrostomy creation procedure.The patient then went on to have a tube exchange at another facility.A provided photo of the complaint device showed leakage at the mac-loc hub/cap connection.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation.It was reported that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter leaked.The device was placed in the patient for use as a nephrostomy drain.The procedure was completed without incident in radiology, and the patient returned to the ward.The day after the catheter was inserted, leakage was discovered by the ward staff.The ¿leaking area was disconnected, the frayed end of the tube cut, and the tube reconnected¿.The patient was then discharged to home that day.Later, the patient reported to a different facility, and the device was removed and replaced.No other adverse events were reported due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications of the device, as well as review of a customer provided photo, were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a photo provided by the customer appears to show device leakage between the cap and mac-loc hub.A document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr), confirming there were no relevant recorded nonconformances.Since the complaint device was not returned, an expanded search on the applied raw lots regarding the catheter was performed.To date, cook medical has not received any further complaints on these additional lots.The information provided upon review of the dmr, dhr and ifu suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Cook reviewed the product labeling for the complaint device.The instructions for use (ifu) [ t_multi2_rev1], multipurpose drainage catheter] states the following, "precautions: when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, examination of a photo provided by the customer, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to the failure mode.It is feasible to suggest that the device became caught during the act of rolling the patient, resulting in the reported separation.However, this cannot be confirmed, as information regarding maintenance of the catheter and ancillary device was not provided.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18133929
Report Number1820334-2023-01568
Device Sequence Number6439724
Product Code FGE
UDI-Device Identifier00827002097063
UDI-Public(01)00827002097063(17)260523(10)15456726
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2026
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-25-P-5S-CLDM-HC
Device Lot Number15456726
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer11/16/2023
02/07/2024
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date11/17/2023
02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown